26Feb

Poisoning with oil products and their vapors

Oil poisoning is one of the worst types of intoxication in the body. Both types of poisoning are dangerous, both by inhalation and by ingestion of oil products through the mouth into the esophagus. Toxic dose of gasoline, kerosene or diesel fuel for oral administration is from 20.0 to 50.0 ml. A lethal dose of benzene( xylene, toluene) and even less - only 15 ml is enough for a lethal outcome.

What to do in case of poisoning with gasoline and benzene: first aid

When poisoning with petroleum products, the narcotic effect is easily observed;excitement, causeless laughter, tearfulness, hallucinations, lacrimation. Then there is oppression of consciousness, nausea, vomiting, acceleration of the heartbeat. With severe damage, the poisoned develop psychomotor agitation, convulsions, heart rhythm disturbances;behavior becomes inadequate, nonsense turns into a coma, the fatal outcome comes as a result of stopping breathing.

Acute gasoline poisoning. When gasoline enters through the mouth, nausea, vomiting( vomit has the smell of gasoline), burning in the mouth and esophagus, loose stools, jaundice. Severe complication of acute poisoning with gasoline - toxic petrol pneumonia: 2-8 hours after poisoning, the patient has chest pains, painful coughing up to vomiting with bloody sputum, shortness of breath, shortness of breath, body temperature rises, heartbeat accelerates.

What should I do if gasoline is inhaled and if I get into the esophagus?

First aid for poisoning with petroleum products begins with artificial ventilation. When poisoning through the mouth is carried out gastric lavage with the introduction of activated charcoal, valenin to 20-40 g through the mouth or probe, vaseline oil( 200.0 ml).If a person experiences severe pain, 50% analgin( 2-4 ml) is injected intramuscularly during first aid for poisoning with oil products.

Acute poisoning with benzene. When a person is poisoned in pairs, the heart rate increases, dizziness, headaches, excessive sweating, nausea, a feeling of heat, a state of intoxication and euphoric arousal, which are then replaced by drowsiness, apathy, confusion. The patient loses consciousness, he develops muscle twitchings, which turn into convulsions. The skin is pale, the mucous membranes are cherry red, and numerous hemorrhages appear on the skin. Exhaled air has a peculiar aromatic odor. Arterial pressure in the poisoned falls, the pulse is frequent, poor filling, there may be arrhythmias.

Symptoms of poisoning through the mouth: burning and pain in the oral cavity, behind the sternum, epigastric region, vomiting.

The first help in poisoning with benzene is to wash the stomach through the probe, followed by the introduction of vaseline oil( 200.0 ml).If breathing is compromised, they switch to artificial ventilation.